Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 19, 2015, 11:23 PM CDT for Haskell County, Oklahoma. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2015, 11:23 PM CDT (04:23 UTC)
- Expired
- May 20, 2015, 12:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 11:50 PM CDT | TSTM WND DMG | Mccurtain, OK | TREE LIMBS DOWN WITH POWER OUTAGES IN THE AREA. RELAYED BY LEFLORE COUNTY EMERGENCY MANAGEMENT. TIME ESTIMATED VIA RADAR. |
| May 20, 12:05 AM CDT | TSTM WND DMG | 1 Sse Keota, OK | LARGE TREE FELL ON A HOUSE...SIGNIFICANTLY DAMAGING IT. RELAYED BY LEFLORE COUNTY EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787
WWUS84 KTSA 200423
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT TUE MAY 19 2015
OKZ072-074-076-200500-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
1123 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
HASKELL AND NORTHWESTERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHERN SEQUOYAH
AT 1124 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STIGLER...
MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...LEWISVILLE...KINTA...
KEOTA...KANIMA AND TAMAHA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3509 9529 3527 9523 3531 9520 3531 9517
3534 9518 3535 9517 3535 9514 3537 9516
3538 9514 3537 9512 3543 9508 3538 9480
3506 9494
TIME...MOT...LOC 0424Z 253DEG 31KT 3525 9508
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 9:00 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 19, 9:00 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT TUE MAY 19 2015
.DISCUSSION...
STALLED FRONT LOCATED NEAR THE INTERSTATE 40 CORRIDOR THIS EVENING...
WHICH HAS BEEN REINFORCED AT LEAST TEMPORARILY BY RAIN COOLED OUTFLOW.
AIR-MASS REMAINS MODERATELY UNSTABLE ACROSS FAR SOUTHEAST OKLAHOMA
WITH VERY HIGH PRECIPITABLE WATER VALUES AROUND 1.8 INCHES. ALL
SHORT TERM MODEL GUIDANCE AND RADAR TRENDS SUGGEST CONVECTIVE
COMPLEX WILL PUSH INTO SOUTHEAST OKLAHOMA LATER THIS EVENING INTO
THE OVERNIGHT HOURS WITH FLOODING A SIGNIFICANT CONCERN. INCREASED
QPF AMOUNTS ACROSS AFOREMENTIONED AREA WITH WIDESPREAD 2 TO 3
INCHES LIKELY. A LIMITED SEVERE THREAT WILL ALSO CONTINUE ACROSS
THIS AREA...HOWEVER DEEP LAYER SHEAR DECREASES THE FURTHER EAST YOU
GO. UPDATE OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...12Hazardous weather outlook, May 19, 4:50 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT TUE MAY 19 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT TUE MAY 19 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...EARLY EVENING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY EASTERN OKLAHOMA. ONSET...EARLY EVENING THROUGH THE OVERNIGHT HOURS. FLASH FLOOD. RISK...LIMITED. AREA...ELEVATED. ONSET...PRIMARILY LATE EVENING THROUGH OVERNIGHT. DISCUSSION... AREAS OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS HAVE BEGUN TO SPREAD INTO PORTIONS OF NORTHEAST OKLAHOMA LATE THIS AFTERNOON. THIS ACTIVITY IS MOVING INTO A MORE STABLE AIRMASS AND WILL LIKELY REMAIN BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORMS OVER SOUTH-CENTRAL OKLAHOMA WILL SPREAD INTO EASTERN OKLAHOMA THIS EVENING INTO THE OVERNIGHT HOURS. A LIMITED RISK OF SEVERE WEATHER WILL ACCOMPANY THE STRONGEST STORMS...PRIMARILY ACROSS SOUTHEAST OKLAHOMA WHERE THE GREATEST INSTABILITY WILL PERSIST. THE STRONGEST STORMS WILL POSE A RISK FOR BOTH LARGE HAIL AND LOCALIZED DAMAGING WINDS. AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT. CONDITIONS REMAIN CONDUCIVE FOR LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS EASTERN OKLAHOMA. WET SOIL CONDITIONS WILL ALLOW QUICK ONSET OF FLOODING WITH ANY AREA OF HEAVY RAIN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA ON WEDNESDAY WITH THUNDERSTORMS ONGOING DURING THE MORNING HOURS. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONTAL BOUNDARY WHERE TEMPERATURES WARM SUFFICIENTLY. A FEW SEVERE STORMS ARE LIKELY GIVEN THE EXPECTED DEGREE OF INSTABILITY. THUNDERSTORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...BEFORE BECOMING MORE WIDESPREAD OVER THE WEEKEND ALONG WITH ANOTHER ROUND OF HEAVY RAINFALL. FLOODING IS LIKELY TO BECOME A CONCERN FOR MUCH OF THE AREA OVER THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 19, 6:21 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE MAY 19 2015
OKZ060-066-067-070-192345-
MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
621 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE...SOUTHEASTERN TULSA AND WESTERN WAGONER
AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STONEBLUFF...
MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...LEONARD...STONEBLUFF...REDBIRD...COWETA...ONETA
AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3615 9569 3602 9546 3576 9571 3586 9589
TIME...MOT...LOC 2320Z 213DEG 16KT 3588 9574Special weather statement, May 19, 11:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT TUE MAY 19 2015
OKZ072-074-076-200500-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
1123 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
HASKELL AND NORTHWESTERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHERN SEQUOYAH
AT 1124 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STIGLER...
MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...LEWISVILLE...KINTA...
KEOTA...KANIMA AND TAMAHA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3509 9529 3527 9523 3531 9520 3531 9517
3534 9518 3535 9517 3535 9514 3537 9516
3538 9514 3537 9512 3543 9508 3538 9480
3506 9494
TIME...MOT...LOC 0424Z 253DEG 31KT 3525 9508The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:38 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah | 6 hr |
| May 19, 11:50 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Sequoyah | 5 hr |
| May 20, 12:03 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| May 20, 12:23 AM CDT | Flash Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
| May 20, 1:29 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| May 20, 2:21 AM CDT | River Flood Warning | TSA | Pushmataha | 9 days |
| May 20, 2:27 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| May 20, 3:36 AM CDT | River Flood Warning | TSA | LeFlore | 39 hr |
| May 20, 3:36 AM CDT | River Flood Warning | TSA | LeFlore | 15 days |
| May 20, 4:26 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah | 12 hr |
| May 20, 5:01 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| May 20, 6:26 AM CDT | Areal Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 36 hr |
| May 20, 8:54 AM CDT | Areal Flood Warning | TSA | LeFlore, Sequoyah | 24 hr |
| May 20, 2:04 PM CDT | River Flood Warning | TSA | Choctaw | 19 days |
| May 20, 12:27 AM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| May 20, 2:59 AM CDT | Flash Flood Warning | TSA | Franklin | 4 hr |
| May 20, 4:25 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 41 hr |
| May 20, 6:52 AM CDT | Flash Flood Warning | TSA | Franklin | 2 hr |
| May 20, 8:13 AM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 7 days |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.